Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 447, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 7, 2004, 6:01 AM CST for Forrest County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2004, 6:01 AM CST (12:01 UTC)
- Expired
- Dec 7, 2004, 6:45 AM CST
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Forrest County, MS
The radar
The Mobile radar (KMOB), 109 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 071201 SVRJAN MSC035-071245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 600 AM CST TUE DEC 7 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 645 AM CST * AT 600 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTH OF BROOKLYN...OR ABOUT 8 MILES SOUTHEAST OF PETAL...AND MOVING NORTHEAST AT 40 MPH. ANOTHER SEVERE THUNDERSTORM WILL MOVE OUT OF PEARL RIVER COUNTY AND EFFECT THE SOUTHERN PORTION OF FORREST COUNTY BETWEEN 615 AM AND 645 AM. THIS STORM WILL BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. LAT...LON 3123 8932 3094 8932 3094 8915 3136 8916 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 7, 4:05 AM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Dec 7, 4:05 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 405 AM CST TUE DEC 7 2004 .SHORT TERM... FOR TODAY THROUGH THURSDAY NIGHT... BEEN A BUSY NIGHT. CURRENT WATER VAPOR IMAGERY SHOWS A POTENT NEGATIVE TILTED SHORT WAVE LIFTING OUT OF THE SOUTHERN PLAINS TRIGGERING THE STRONG CONVECTION ACROSS THE LOWER MISSISSIPPI VALLEY. THE DISTURBANCE IS ACTUALLY A LITTLE STRONGER THAN EARLIER MODELS HAD PREDICTED AT THIS POINT. EXPECT THE SURFACE REFLECTION (SURFACE LOW) TO MOVE RAPIDLY NORTHEAST THROUGH THE GREAT LAKES REGION AS THE LAST OF THE STRONG CONVECTION EXITS THE REGION BY MID MORNING. THE RAIN WILL EXIT THE EAST AND SOUTH BY MIDDAY. PARTLY CLOUDY SKIES AND CONTINUED WARM CONDITIONS WILL BE BUILDING BACK IN. HOWEVER...IT NOW LOOKS LIKE THE PLEASANT WEATHER WILL NOT LAST TOO LONG AS ANOTHER DISTURBANCE WILL TAKE SHAPE AND APPROACH WEDNESDAY. THIS FEATURE WILL BEGIN TO RETURN THE FRONTAL BOUNDARY NORTH WITH ISENTROPICLY LIFTED MOISTURE PROMPTING INCREASING CLOUDS...AND EVENTUALLY PRECIP...BY WEDNESDAY NIGHT GOING INTO THURSDAY. LOOKS LIKE SOME DECENT RAINFALL AMOUNTS WITH THIS SYSTEM WITH A THATAE RIDGE OF ABOUT 330...PCP WATER AROUND 1.8 INCHES...WITH RAINFALL AMOUNTS OF 1 TO 3 INCHES ALONG WITH SOME UPPER DIVERGENCE OF A 115 KNOT JET. THE SYSTEM WILL MOVE OUT ON THURSDAY EVENING. SO WITH THIS IN MIND MADE SLIGHT ADJUSTMENTS TO TEMPS AND POPS. && .LONG TERM... FOR FRIDAY THROUGH MONDAY... THE GFS/ETA EXTENDED/UKMET ON FRIDAY A LARGE UPPER TROUGH WITH A 530 CLOSED LOW WILL BE OVER THE EASTERN HALF OF THE NATION. THE TROUGH WILL LIFT TO THE EAST ON SATURDAY AS A FLAT UPPER RIDGE DEVELOPS THROUGH THE WEEKEND. THE EUROPEAN MODEL WAS A LITTLE DEEPER WITH THE DEPARTING TROUGH FOR THE WEEKEND. ON MONDAY ANOTHER SHORT WAVE RESHAPES THE UPPER TROUGH OVER THE EASTERN HALF OF THE NATION. THIS WILL KEEP THE REGION UNDER DRY NORTHWEST FLOW. SO WILL KEEP DRY WEATHER FOR THE LONG TERM AND MAKE MINOR CHANGES TO TEMPS. && PRELIMINARY TEMP/POPS JACKSON 71 46 71 56 / 20 10 10 50 MERIDIAN 73 46 72 56 / 60 10 10 50 && .JAN WATCHES/WARNINGS/ADVISORIES... .MS...NONE .LA...NONE. .AR...NONE. && 17
Hazardous weather outlook, Dec 7, 5:14 AM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0514 AM CST TUE DEC 07 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081114- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0514 AM CST TUE DEC 07 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... THE FRONT CURRENTLY MOVING INTO THE NORTHERN GULF OF MEXICO WILL STALL TONIGHT AND EARLY WEDNESDAY BEFORE RETURNING NORTH AS A WARM FRONT WEDNESDAY NIGHT AND THURSDAY. RICH GULF MOISTURE WILL SPREAD NORTHWARD WEDNESDAY NIGHT...RESULTING IN WIDESPREAD SHOWERS AND THUNDERSTORMS. ALTHOUGH INSTABILITY LOOKS RATHER MARGINAL FOR SEVERE WEATHER...RAINFALL OF 1 TO 2 INCHES WITH LOCALLY HEAVIER AMOUNTS NEAR 3 INCHES IS ANTICIPATED. WE WILL WATCH THIS SITUATION CAREFULLY AS SATURATED SOILS ARE IN PLACE. HOWEVER...IT APPEARS THAT THE HEAVIEST RAIN MAY FALL OVER SOUTHEAST MISSISSIPPI AND SOUTH OF THE AREA OF HEAVIEST RAIN IN THE PAST COUPLE OF DAYS. ...DAYS FOUR THROUGH SEVEN...FRIDAY TO MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT MONDAY NIGHT. CRAVEN FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Dec 7, 4:40 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0440 AM CST TUE DEC 07 2004 MSZ031-039-071140- LOWNDES MS-NOXUBEE MS- TORNADO WATCH NUMBER 914 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... LOWNDES... NOXUBEE... CRAVEN
Special weather statement, Dec 7, 4:42 AM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0442 AM CST TUE DEC 07 2004 MSZ051-071142- NEWTON MS- TORNADO WATCH NUMBER 914 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... NEWTON... MSZ046-052-071142- KEMPER MS-LAUDERDALE MS- TORNADO WATCH NUMBER 914 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... KEMPER... LAUDERDALE... CRAVEN
Special weather statement, Dec 7, 4:42 AM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED WATCH NUMBER... NATIONAL WEATHER SERVICE JACKSON MS 0442 AM CST TUE DEC 07 2004 MSZ051-071142- NEWTON MS- TORNADO WATCH NUMBER 915 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... NEWTON... MSZ046-052-071142- KEMPER MS-LAUDERDALE MS- TORNADO WATCH NUMBER 915 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... KEMPER... LAUDERDALE... CRAVEN
Special weather statement, Dec 7, 4:59 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0459 AM CST TUE DEC 07 2004 MSZ046-071159- KEMPER MS- TORNADO WATCH NUMBER 915 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... KEMPER... MSZ052-071159- LAUDERDALE MS- TORNADO WATCH NUMBER 915 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... LAUDERDALE... CRAVEN
Special weather statement, Dec 7, 5:33 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0533 AM CST TUE DEC 07 2004 MSZ052-071233- LAUDERDALE MS- TORNADO WATCH NUMBER 915 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... LAUDERDALE... CRAVEN
Local storm report, Dec 7, 5:42 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
542 AM CST TUE DEC 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG NEW HOPE 33.45N 88.32W
12/07/2004 LOWNDES MS LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
0400 AM TSTM WND DMG STEENS 33.56N 88.32W
12/07/2004 LOWNDES MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
WILSONThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 6:33 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 27 min |
| Dec 6, 11:44 PM CST | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 46 min |
| Dec 7, 12:05 AM CST | Tornado Warning | JAN | Leflore, Sunflower | 40 min |
| Dec 7, 12:19 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 56 min |
| Dec 7, 12:34 AM CST | Tornado Warning | JAN | Carroll, Grenada, Leflore | 41 min |
| Dec 7, 12:44 AM CST | Tornado Warning | JAN | Holmes, Humphreys, Sharkey | 46 min |
| Dec 7, 12:47 AM CST | Severe Thunderstorm Warning | JAN | Warren | 43 min |
| Dec 7, 12:52 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 38 min |
| Dec 7, 12:57 AM CST | Severe Thunderstorm Warning | JAN | Claiborne | 63 min |
| Dec 7, 1:12 AM CST | Tornado Warning | JAN | Grenada | 33 min |
| Dec 7, 1:22 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 38 min |
| Dec 7, 1:26 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 64 min |
| Dec 7, 1:31 AM CST | Tornado Warning | JAN | Holmes | 29 min |
| Dec 7, 1:36 AM CST | Tornado Warning | JAN | Hinds | 54 min |
| Dec 7, 1:37 AM CST | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 53 min |
| Dec 7, 1:39 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 51 min |
| Dec 7, 1:44 AM CST | Tornado Warning | JAN | Carroll, Montgomery, Webster | 31 min |
| Dec 7, 1:50 AM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 25 min |
| Dec 7, 1:57 AM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw | 33 min |
| Dec 7, 1:58 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 62 min |
| Dec 7, 2:07 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 53 min |
| Dec 7, 2:14 AM CST | Severe Thunderstorm Warning | JAN | Leake, Madison | 46 min |
| Dec 7, 2:23 AM CST | Tornado Warning | JAN | Attala, Choctaw, Winston | 37 min |
| Dec 7, 2:28 AM CST | Tornado Warning | JAN | Rankin | 47 min |
| Dec 7, 2:31 AM CST | Tornado Warning | JAN | Rankin | 44 min |
| Dec 7, 2:32 AM CST | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 43 min |
| Dec 7, 2:48 AM CST | Severe Thunderstorm Warning | JAN | Scott | 57 min |
| Dec 7, 2:54 AM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 36 min |
| Dec 7, 2:55 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 65 min |
| Dec 7, 2:57 AM CST | Severe Thunderstorm Warning | JAN | Smith | 63 min |
| Dec 7, 2:59 AM CST | Tornado Warning | JAN | Noxubee, Winston | 46 min |
| Dec 7, 3:14 AM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 31 min |
| Dec 7, 3:15 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 45 min |
| Dec 7, 3:19 AM CST | Severe Thunderstorm Warning | JAN | Newton | 41 min |
| Dec 7, 3:28 AM CST | Severe Thunderstorm Warning | JAN | Neshoba | 32 min |
| Dec 7, 3:37 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 38 min |
| Dec 7, 3:41 AM CST | Tornado Warning | JAN | Lowndes | 34 min |
| Dec 7, 3:42 AM CST | Severe Thunderstorm Warning | JAN | Kemper | 63 min |
| Dec 7, 3:47 AM CST | Severe Thunderstorm Warning | JAN | Covington | 58 min |
| Dec 7, 3:49 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 56 min |
| Dec 7, 4:03 AM CST | Tornado Warning | JAN | Kemper | 42 min |
| Dec 7, 4:25 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 50 min |
| Dec 7, 4:34 AM CST | Severe Thunderstorm Warning | JAN | Jones | 56 min |
| Dec 7, 4:43 AM CST | Tornado Warning | JAN | Marion | 62 min |
| Dec 7, 4:44 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 31 min |
| Dec 7, 4:56 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 64 min |
| Dec 7, 5:00 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 60 min |
| Dec 7, 5:07 AM CST | Tornado Warning | JAN | Lamar | 53 min |
| Dec 7, 5:14 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.